Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Fluoxetine disrupting sleep

(2 Posts)
marzipancustard Sat 05-Sep-15 07:09:06

Hello looking for some advice from people with experience taking fluoxetine. I have a long history of depression & have also had ME for 4 years - diagnosed in Feb 2014. When I was diagnosed my gp prescribed fluoxetine which I took for a few months but I was in pretty bad shape generally & the side effects were too much for me to handle.

Fast forward to now - I am managing my ME much better & coping generally on a day to day basis but have been suffering with very low moods. So I decided to try fluoxetine again as I'm getting married in a few months & want to try & get my moods regulated as much as possible before then.

I started taking them last Monday morning & am taking 20mg each morning. Since Weds I've had interrupted sleep in that I wake up very early say 4,5,6am & then cannot get back to sleep. This is causing me to lose the ability to manage my ME properly as without my 'bare minimum' sleep (7/8 hrs) everything starts to fall apart.

My question is - will this go away if I persevere for a few weeks? I can tolerate short term pain for long term gain. I don't want to go down the route of taking sleeping tablets as I'm taking a lot of medication for pain management & don't want to add anything more into the mix unless absolutely necessary.

Looking forward to hearing from people who've got a bit more time under their belt with fluoxetine! Thank you.

MsTargaryen Sat 12-Sep-15 17:10:41

Hi! I had sleep issues when I first started fluoxetine. I was waking randomly in the night, struggling to drop off and having incredibly vivid dreams/nightmares which would also wake me up. It lasted a couple of weeks and then stopped apart from the occasional vivid nightmare. I think it's one of those side effects that is more likely during the first month or so as your body gets used to the medication. Hope my reply is helpful in some way smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now